Alert archive / Virginia / Frost Advisories in 2012
Frost Advisory 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this frost advisory at Apr 12, 2012, 8:49 PM EDT for 14 counties in Virginia; 5 counties in North Carolina. It took effect at Apr 13, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 8:49 PM EDT (00:49 UTC)
- In effect from
- Apr 13, 2012, 2:00 AM EDT
- Expired
- Apr 13, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Blacksburg, VA
Counties Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Bedford County, VA, Botetourt County, VA, Campbell County, VA, City of Danville, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 36 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS71 KRNK 130049 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 849 PM EDT THU APR 12 2012 ...FREEZING CONDITIONS AND FROST IN THE MOUNTAINS LATE TONIGHT WITH PATCHY FROST EAST OF THE BLUE RIDGE... .THE INFLUENCE OF COLD HIGH PRESSURE WILL CONTINUE INTO TONIGHT. LOWS IN THE MOUNTAINS WILL AGAIN BE IN THE UPPER 20S TO LOWER 30S...ESPECIALLY IN THE DEEPER VALLEYS. EAST OF THE MOUNTAINS... PATCHY FROST IS POSSIBLE WITH LOWS IN THE LOWER TO MIDDLE 30S. VAZ011-013-014-016>020-WVZ042>045-130900- /O.UPG.KRNK.FR.Y.0005.120413T0600Z-120413T1300Z/ /O.EXA.KRNK.FZ.W.0005.120413T0600Z-120413T1300Z/ GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...PEARISBURG...RADFORD...PULASKI... BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... COVINGTON...HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX... UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 849 PM EDT THU APR 12 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHEAST WEST VIRGINIA AND THE MOUNTAINS OF SOUTHWEST VIRGINIA. * HAZARDS...AT OR BELOW FREEZING TEMPERATURES. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ024-130900- /O.EXA.KRNK.FZ.W.0005.120413T0600Z-120413T1300Z/ ROCKBRIDGE- INCLUDING THE CITIES OF...LEXINGTON...BUENA VISTA 849 PM EDT THU APR 12 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * LOCATIONS...THE SOUTHERN SHENANDOAH VALLEY. * HAZARDS...FREEZING CONDITIONS. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ001-002-018-VAZ007-009-010-012-015-130900- /O.CON.KRNK.FZ.W.0005.120413T0600Z-120413T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...WYTHEVILLE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 849 PM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * LOCATIONS...THE MOUNTAIN EMPIRE REGION OF VIRGINIA AND THE NORTHERN MOUNTAINS OF NORTH CAROLINA. * HAZARDS...FREEZING CONDITIONS. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ003>005-019-020-VAZ022-023-032>035-043>045-130900- /O.NEW.KRNK.FR.Y.0006.120413T0600Z-120413T1300Z/ SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-ROANOKE-BOTETOURT-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...ROANOKE...SALEM...FINCASTLE...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG 849 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * LOCATIONS...THE FOOTHILLS OF VIRGINIA AND NORTH CAROLINA...EAST TO A LYNCHBURG TO DANVILLE TO REIDSVILLE LINE. * HAZARDS...FROST. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
599 WWUS71 KRNK 130337 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 PM EDT THU APR 12 2012 ...FREEZING CONDITIONS AND FROST IN THE MOUNTAINS LATE TONIGHT WITH PATCHY FROST EAST OF THE BLUE RIDGE... .THE INFLUENCE OF COLD HIGH PRESSURE WILL CONTINUE INTO TONIGHT. LOWS IN THE MOUNTAINS WILL AGAIN BE IN THE UPPER 20S TO LOWER 30S...ESPECIALLY IN THE DEEPER VALLEYS. EAST OF THE MOUNTAINS... PATCHY FROST IS POSSIBLE WITH LOWS IN THE LOWER TO MIDDLE 30S. NCZ001-002-018-VAZ007-009>020-024-WVZ042>045-131300- /O.CON.KRNK.FZ.W.0005.120413T0600Z-120413T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...LEXINGTON...BUENA VISTA...BLUEFIELD...FLAT TOP... HINTON...HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 1137 PM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * LOCATIONS...SOUTHEAST WEST VIRGINIA AND THE MOUNTAINS OF SOUTHWEST VIRGINIA. * HAZARDS...AT OR BELOW FREEZING TEMPERATURES. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ003>005-019-020-VAZ022-023-032>035-043>045-131300- /O.CON.KRNK.FR.Y.0006.120413T0600Z-120413T1300Z/ SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-ROANOKE-BOTETOURT-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...ROANOKE...SALEM...FINCASTLE...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG 1137 PM EDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * LOCATIONS...THE FOOTHILLS OF VIRGINIA AND NORTH CAROLINA... EAST TO A LYNCHBURG TO DANVILLE TO REIDSVILLE LINE. * HAZARDS...FROST. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT. * IMPACTS...DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
864 WWUS71 KRNK 130800 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 400 AM EDT FRI APR 13 2012 ...FREEZING CONDITIONS AND FROST IN THE MOUNTAINS EARLY THIS MORNING WITH PATCHY FROST EAST OF THE BLUE RIDGE... .THE INFLUENCE OF COLD HIGH PRESSURE WILL CONTINUE INTO EARLY THIS MORNING. LOWS IN THE MOUNTAINS WILL AGAIN BE IN THE UPPER 20S TO LOWER 30S...ESPECIALLY IN THE DEEPER VALLEYS. EAST OF THE MOUNTAINS... PATCHY FROST IS POSSIBLE WITH LOWS IN THE LOWER TO MIDDLE 30S. NCZ001-002-018-VAZ007-009>020-024-WVZ042>045-131300- /O.CON.KRNK.FZ.W.0005.000000T0000Z-120413T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...LEXINGTON...BUENA VISTA...BLUEFIELD...FLAT TOP... HINTON...HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 400 AM EDT FRI APR 13 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...SOUTHEAST WEST VIRGINIA AND THE MOUNTAINS OF SOUTHWEST VIRGINIA. * HAZARDS...AT OR BELOW FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...DAMAGE TO UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ003>005-019-020-VAZ022-023-032>035-043>045-131300- /O.CON.KRNK.FR.Y.0006.000000T0000Z-120413T1300Z/ SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-ROANOKE-BOTETOURT-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...ROANOKE...SALEM...FINCASTLE...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG 400 AM EDT FRI APR 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...THE FOOTHILLS OF VIRGINIA AND NORTH CAROLINA... EAST TO A LYNCHBURG TO DANVILLE TO REIDSVILLE LINE. * HAZARDS...FROST. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
061 WWUS71 KRNK 131314 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 914 AM EDT FRI APR 13 2012 ...FREEZING TEMPERATURES AND FROST ENDING ACROSS OUR AREA THIS MORNING... NCZ001-002-018-VAZ007-009>020-024-WVZ042>045-131415- /O.EXP.KRNK.FZ.W.0005.000000T0000Z-120413T1300Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...LEXINGTON...BUENA VISTA...BLUEFIELD...FLAT TOP... HINTON...HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 914 AM EDT FRI APR 13 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING FOR OUR AREA...AND WILL CONTINUE TO WARM INTO THE AFTERNOON. WITH SOUTHERLY FLOW TAKING OVER THIS AFTERNOON...LOWS FOR TONIGHT WILL BE WARMER...AND EXPECT THE THREAT FOR SUB FREEZING TEMPERATURES TO BE MORE ISOLATED ACROSS THE AREA FOR SATURDAY MORNING. $$ NCZ003>005-019-020-VAZ022-023-032>035-043>045-131415- /O.EXP.KRNK.FR.Y.0006.000000T0000Z-120413T1300Z/ SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-ROANOKE-BOTETOURT-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...ROANOKE...SALEM...FINCASTLE...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG 914 AM EDT FRI APR 13 2012 ...FROST ADVISORY HAS EXPIRED... WITH ABUNDANT SUNSHINE ACROSS OUR AREA...TEMPERATURES CONTINUE TO WARM...AND THE THREAT OF FROST THIS MORNING HAS PASSED. WITH SOUTHERLY FLOW TAKING OVER THIS AFTERNOON...LOWS FOR TONIGHT WILL BE WARMER...AND EXPECT THE THREAT FOR FROST TO BE MUCH MORE ISOLATED ACROSS THE AREA FOR SATURDAY MORNING. $$ 16
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Apr 12, 8:42 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 12, 8:42 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT THU APR 12 2012
.SYNOPSIS...
HIGH PRESSURE WILL APPROACH...AND THEN CROSS THE REGION TO BE
POSITIONED ALONG THE WESTERN ATLANTIC BY EARLY NEXT WEEK. THE
RESULT WILL BE TRANSITION FROM A COOL TO WARM PATTERN ACROSS THE
AREA. OUR NEXT DECENT CHANCE FOR RAIN WILL COME ON TUESDAY INTO
WEDNESDAY WITH THE PASSAGE OF A COLD FRONT.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 840 PM EDT THURSDAY...
UPGRADED THE REST OF THE MTNS INTO A FREEZE WARNING. NOT EVERYONE
WILL SEE A FREEZE BUT MOST AREAS WILL BE AROUND 32 IN THE MORNING.
AT THE SAME TIME EXPANDED THE FROST ADVISORY EAST. CULPRIT COULD
BE SOME LEE SIDE CIRRUS SHOWN BY THE CMC/NAM FORMING BETWEEN
09-12Z/5-8 AM. WITH THAT IN MIND FROST WILL BE PATCHY...BUT LINING
UP WITH SURROUNDING OFFICES HEADLINES.
WITH HIGH PRESSURE BUILDING OVER THE MID ATLANTIC...WINDS HAVE
ALREADY BEGUN TO RELAX. ALL OF THE LATEST GUIDANCE HAVE DROPPED
TEMPERATURES A DEGREE OR TWO FROM THE PREVIOUS RUNS...SO
TEMPERATURES WERE BUMPED SLIGHTLY DOWNWARD OVER THE EARLY PORTION OF
TONIGHT. SKY COVERAGE WAS ALSO LOWERED TO SHOW THE GENERALLY CLEAR
SKIES OVER THE CWA.
REGARDING SMOKE FROM THE WILDFIRES...HAVE INCLUDED SMOKE IN THE
WEATHER GRIDS WHERE SMOKE IS CURRENTLY VISIBLE ON SATELLITE.
CONCERNED THAT SMOKE MAY HAVE A GREATER CHANCE TO GET TRAPPED BELOW
THE DEVELOPING NOCTURNAL INVERSION OVERNIGHT.
ON FRIDAY...AFTER THE SHORTWAVE EXITS TO OUR SOUTHEAST...WE
ANTICIPATE THE AREA TO HAVE SUNNY SKIES. INCREASED HEIGHTS AND 850
MB TEMPS WILL HELP YIELD HIGH TEMPERATURES ABOUT 5 TO 8 DEGREES
MILDER THAN THOSE EXPECTED TODAY. LOOK FOR LOW TO MID 60S ACROSS THE
MOUNTAINS...WITH MID TO UPPER 60S EAST OF THE CREST OF THE BLUE
RIDGE.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM EDT THURSDAY...
SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE CAROLINAS ON FRIDAY
NIGHT AND OFF THE SOUTHEAST COAST ON SATURDAY. AN UPPER RIDGE WILL
COVER THE EASTERN UNITED STATES FRIDAY NIGHT THROUGH SUNDAY. AS THE
HIGH MOVES OFFSHORE...SOUTHWEST SURFACE AND LOW LEVEL WINDS WILL
INCREASE WITH THE BEST INFLOW OFF THE GULF OF MEXICO ON SUNDAY. AS
THE FORECAST AREA MOVES INTO THE WARM SECTOR...850 MB TEMPERATURES
WILL BE CLOSE TO +10 ON SATURDAY AND +15 ON SUNDAY. IN ADDITION...
SURFACE DEW POINTS WILL RISE BACK UP INTO THE 40S.
AS LOW PRESSURE TRACKS INTO THE GREAT LAKES ON SATURDAY AND A WARM
FRONT CROSSES EAST THROUGH THE OHIO VALLEY...MID AND HIGH CLOUDS MAY
DRIFT INTO THE NORTHERN COUNTY WARNING AREA. THIS MAY SOMEWHAT LIMIT
THE DAYTIME TEMPERATURE RISE. BUT WILL STILL STAY CLOSE TO WARMER
GUIDANCE FOR MAXIMUM TEMPERATURES ON BOTH SATURDAY AND SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...
A LOW PRESSURE SYSTEM APPROACHING FROM THE CENTRAL UNITED STATES
WILL REACH THE FORECAST AREA ON TUESDAY AND WEDNESDAY. TEMPERATURES
WILL REMAIN ABOVE NORMAL AHEAD OF THIS LOW AND ASSOCIATED COLD
FRONT. TIMING OF THIS SYSTEM AND THE PRECIPITATION WITH THE FRONT
WAS STILL QUESTIONABLE. MOST ENSEMBLE GUIDANCE BRINGS THE FRONT AND
UPPER TROF THROUGH THE FORECAST AREA BY WEDNESDAY.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
AS OF 800 PM EDT THURSDAY...
VFR CONDITIONS SHOULD PREVAIL THROUGH TONIGHT COURTESY OF HIGH
PRESSURE MOVING OVERHEAD. NO SIGNIFICANT CHANGES WERE MADE FROM THE
PREVIOUS FORECAST...AS LIGHT WINDS AND A FEW CLOUDS WILL BE EXPECTED
FOR ALL SITES TOMORROW. THE ONLY EXCEPTION WILL BE IN LOCATIONS
CLOSE TO COVINGTON VA AND LEXINGTON VA...WHERE WILDFIRES ARE STILL
GENERATING SIGNIFICANT SMOKE. LOW-FLYING AIRCRAFT MAY EXPERIENCE
SUB-VFR SMOKE LAYERS IN THIS REGION AS THE SMOKE GETS TRAPPED
UNDER THE INVERSION DURING THE OVERNIGHT HOURS. THE NEAREST
AIRPORT TO POTENTIALLY BE IMPACTED IS KHSP EARLY NEXT WEEK WHEN
WINDS ARE EXPECTED TO TURN SOUTHWEST.
OTHERWISE...VFR CONDITIONS SHOULD CONTINUE THROUGHOUT THE WEEKEND
INTO MONDAY. BY TUESDAY...A COLD FRONT WILL APPROACH FROM THE
WEST...AND TRIGGER A CHANCE OF SHOWERS AND THUNDERSTORMS. THERE
MAY BE SOME SUB-VFR CONDITIONS POSSIBLE WITHIN THESE SHOWERS AND
THUNDERSTORMS.
&&
.FIRE WEATHER...
AS OF 310 PM EDT THURSDAY...
AFTER RELATIVE HUMIDITY RECOVERY TONIGHT BACK INTO MAINLY THE 70S
PERCENT RANGE...DAY TIME RELATIVE HUMIDITIES ON FRIDAY ARE AGAIN
EXPECTED TO BE IN THE 20S PERCENT RANGE EAST OF THE CREST OF THE
BLUE RIDGE. HIGH 20S TO LOWER 30S PERCENT RANGE IS EXPECTED IN THE
MOUNTAINS. WITH THE CENTER OF THE HIGH GETTING CLOSE TO THE
AREA...PREVAILING SURFACE WINDS WILL BE MORE LIGHT AND VARIABLE AS
COMPARED TODAY...WE TRANSITION INTO WHAT IS EXPECTED TO BE MAINLY A
SOUTH TO SOUTHWEST FLOW ON SATURDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR VAZ007-009>020-
024.
FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR VAZ022-023-
032>035-043>045.
NC...FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR NCZ001-002-018.
FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR NCZ003>005-019-
020.
WV...FREEZE WARNING FROM 2 AM TO 9 AM EDT FRIDAY FOR WVZ042>045.
&&
SYNOPSIS...DS
NEAR TERM...DS/PW/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS/PW
FIRE WEATHER...Hazardous weather outlook, Apr 12, 3:30 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 330 PM EDT THU APR 12 2012 NCZ001-002-018-VAZ007-009-010-012-015-131930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- 330 PM EDT THU APR 12 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-013-014-016>020-WVZ042>045-131930- GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- 330 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-131930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 330 PM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHY FROST IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY FORST IS POSSIBLE EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DS
In the hours before
Special weather statement, Apr 12, 3:46 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 346 PM EDT THU APR 12 2012 VAZ018>020-022>024-032>035-043>047-058-059-122200- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...NEW CASTLE...CLIFTON FORGE... COVINGTON...HOT SPRINGS...ROANOKE...SALEM...FINCASTLE... LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD... AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX... SOUTH BOSTON...KEYSVILLE 346 PM EDT THU APR 12 2012 ...ENHANCED FIRE DANGER AGAIN THIS AFTERNOON... RELATIVE HUMIDITY LEVELS OF 20 TO 25 PERCENT WILL CONTINUE THIS AFTERNOON WITH NORTHWEST WINDS AT 10 TO 15 MPH. CLOSER TO THE BLUE RIDGE...GUSTS OF 20 MPH ARE EXPECTED. THIS COMBINED WITH DRY FINE FUELS WILL CONTINUE THE INCREASED FIRE DANGER THREAT AGAIN THIS AFTERNOON. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS. MAKE SURE THAT ALL SMOKING MATERIALS INCLUDING CIGARETTES ARE PROPERLY DISCARDED. DS
Nearby
Frost Advisories in Virginia, 2012Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.